On the approximation of Maxwell's eigenproblem in general 2D domains

Daniele Boffi, Marco Farina, Lucia Gastaldi

Research output: Contribution to journalArticlepeer-review

14 Scopus citations


In this paper we review some finite element methods to approximate the eigenvalues of Maxwell equations. The numerical schemes we are going to consider are based on two different variational formulations. Our aim is to compare the performances of the methods depending on the shape of the domain. We shall see that the nodal elements can give good results only using the penalized formulation and only if the domain is a convex or smooth polygon. In the case of domains with reentrant corners it turns out that the edge elements are efficient. Moreover we propose a new non-standard finite element method in order to deal with the penalized formulation in presence of reentrant corners: a biquadratic element with a suitable projection. © 2001 Elsevier Science Ltd.
Original languageEnglish (US)
Pages (from-to)1089-1096
Number of pages8
JournalComputers and Structures
Issue number11
StatePublished - Apr 1 2001
Externally publishedYes

Bibliographical note

Generated from Scopus record by KAUST IRTS on 2020-05-05


Dive into the research topics of 'On the approximation of Maxwell's eigenproblem in general 2D domains'. Together they form a unique fingerprint.

Cite this